ADVERTISEMENT

Q. Can peripheral neuropathy occur as a result of cancer treatment?

Answered by
Dr. Upendra K Shah
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 10, 2021

Hi doctor,

My father was diagnosed with stage IV lung cancer last month. Before that, he could not walk, and he became paralyzed entirely (arms and legs). We then took him to a local hospital, and the neurologist mentioned that he has Guillain-Barre syndrome, and they treated him for that. However, he did not recover after treatment. After a month, we moved to another hospital, and the new hospital found that he has Stage IV lung cancer. Currently, he is on medication, and he received some injections and had radiotherapy. My father is now able to move a little, but still, he cannot walk for that we are getting physiotherapy. My concern now is that he keeps complaining that his entire leg and palm feel numb. I checked BP, and it is 92/70 mm Hg, and he is on tablet Lyrica 100 mg (Pregabalin) morning and evening but still complaining about numbness. When I spoke to the oncologist, he said the cancer treatment could cause this. I still wanted to get another opinion to see if there is anything we can do to improve his quality of life and any other medication for his neuropathy condition. I have attached all the reports to give some clarity on his condition. Please help.

#

Hi,

Welcome to icliniq.com.

I understand the situation. I have seen the reports and documents (attachment removed to protect the patient's identity). It shows carcinoma of the lung, probably small cell carcinoma associated with peripheral neuropathy and paraneoplastic syndrome due to Carcinoma of the lung itself (I did not find the biopsy report).

Numbness of limbs are challenging to treat. However, I suggest capsule Duloxetine 20 mg after dinner with the continuation of tablet Lyrica (Pregabalin) as before.

I can see his blood pressure is low. I suggest you avoid the medicine until his blood pressure is corrected. Give him ORS (oral rehydrating solution) solution. If blood pressure remains low, consult a physician locally.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What are the investigations to find the familial risk of lung cancer?

Hello doctor, My friend's sister died of lung cancer at the age of 28 years ... No one in their family had lung carcinoma ... Lung ...   Read full

My father has developed enteritis and his abdomen is swollen.Please help.

Good evening sir. My father is suffering from knee joint disorder. He feels discomfort in bending his knee and some pain too. Walking is also little bit uneasy for him. He is 63years old. He has taken some medicine which was prescribed by a local doc...   Read full

I am suffering from burning sensation on the feet for three days. Kindly advice.

Good evening sir. My father is suffering from knee joint disorder. He feels discomfort in bending his knee and some pain too. Walking is also little bit uneasy for him. He is 63years old. He has taken some medicine which was prescribed by a local doc...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.